Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 165, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 30, 2012, 6:58 PM EDT for Wythe County, Virginia. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2012, 6:58 PM EDT (22:58 UTC)
- Expired
- Jun 30, 2012, 7:38 PM EDT
- In force
- 40 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Wythe County, VA
The radar
The Roanoke radar (KFCX), 74 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 7:21 PM EDT | HAIL 1.75 | 5 Ene Speedwell, VA | GOLF BALL SIZE HAIL REPORTED ON DAVIS CEMETERY ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 656 J/kg
- Mixed-layer CIN
- -356 J/kg
- Mixed-layer LCL
- 1666 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
232
WUUS51 KRNK 302258
SVRRNK
VAC197-302345-
/O.NEW.KRNK.SV.W.0165.120630T2258Z-120630T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
658 PM EDT SAT JUN 30 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WYTHE COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 745 PM EDT.
* AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FAVONIA...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
FAVONIA...
WYTHEVILLE...
COLEMAN STORE...
GRAHAMS FORGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3702 8128 3705 8122 3702 8117 3704 8114
3702 8111 3703 8109 3700 8086 3691 8079
3686 8081 3682 8099 3686 8120 3695 8136
TIME...MOT...LOC 2257Z 284DEG 27KT 3697 8122
$$
PH3 follow-up statements
508
WWUS51 KRNK 302315
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
715 PM EDT SAT JUN 30 2012
VAC197-302345-
/O.CON.KRNK.SV.W.0165.000000T0000Z-120630T2345Z/
WYTHE VA-
715 PM EDT SAT JUN 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR WYTHE COUNTY...
AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CROCKETT...OR NEAR WYTHEVILLE...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
WYTHEVILLE...
COLEMAN STORE...
MAX MEADOWS...
GUNTON PARK...
GRAHAMS FORGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3702 8117 3704 8114 3702 8111 3703 8109
3700 8086 3691 8079 3686 8081 3682 8099
3686 8120
TIME...MOT...LOC 2315Z 262DEG 29KT 3690 8109
$$
PH250
WWUS51 KRNK 302323
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
723 PM EDT SAT JUN 30 2012
VAC197-302345-
/O.CON.KRNK.SV.W.0165.000000T0000Z-120630T2345Z/
WYTHE VA-
723 PM EDT SAT JUN 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR EASTERN WYTHE COUNTY...
AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES WEST OF COLEMAN STORE...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
WYTHEVILLE...
COLEMAN STORE...
IVANHOE...
GRAHAMS FORGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3702 8111 3703 8109 3700 8086 3691 8079
3686 8081 3682 8099 3685 8113
TIME...MOT...LOC 2323Z 283DEG 29KT 3685 8105
$$
PH067
WWUS51 KRNK 302338
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
738 PM EDT SAT JUN 30 2012
VAC197-302349-
/O.CAN.KRNK.SV.W.0165.000000T0000Z-120630T2345Z/
WYTHE VA-
738 PM EDT SAT JUN 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WYTHE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3702 8111 3703 8109 3700 8086 3691 8079
3686 8081 3682 8099 3685 8113
TIME...MOT...LOC 2339Z 283DEG 29KT 3682 8089
$$
PHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 4:03 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 30, 4:03 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
403 PM EDT SAT JUN 30 2012
.SYNOPSIS...
A LARGE RIDGE OF HIGH PRESSURE ALOFT WILL REMAIN OVER THE REGION
INTO SUNDAY. A WEAK COLD FRONT WILL DIP SOUTH INTO THE AREA LATER
SUNDAY BEFORE STALLING INTO MONDAY.
&&
.NEAR TERM /THROUGH SUNDAY/...
AS OF 215 PM EDT SATURDAY...
HEAT NOT QUITE AS EXCESSIVE THIS AFTERNOON AS READINGS AND DEWPOINTS
HAVE BEEN KNOCKED BACK A BIT IN THE WAKE OF THE MCS FROM LAST NIGHT.
HOWEVER GIVEN STILL SOME HEATING TO GO AND LOTS OF HEAT RELATED
ISSUES...PLAN TO KEEP THE GOING HEADLINES BASICALLY STATUS QUO INTO
EARLY THIS EVENING. OTRW MAIN CONCERN WITH CONVECTIVE COVERAGE AGAIN
AND WHETHER OR NOT WILL SEE ANOTHER COMPLEX AFFECT AT LEAST PART OF
THE REGION THRU TONIGHT. EARLIER ANALYSIS DID SHOW THE RIDGE A BIT
STRONGER ACROSS THE REGION WITH CAPPING AND DRIER AIR ALOFT WHILE
THE CORRIDOR OF DEEPER RH/WAVES A BIT FARTHER NORTH ATTM. THIS
SHOULD HELP TO KEEP ANY TSRA RATHER ISOLATED EARLY ON BEFORE THE
TRAILING AXIS OF MOISTURE STARTS TO SINK SOUTH AGAIN BEHIND THE NEXT
IMPULSE PASSING TO THE NE LATER ON. THIS MAY FIRE A FEW STORM
CLUSTERS...ESPCLY NORTH AND EAST THIS EVENING BEFORE SEEING A BREAK
AHEAD OF THE NEXT S/W THAT IS CURRENTLY BACK OVER IL. MODELS GRAB
THIS FEATURE AND SLIDE INTO TOWARD THE WESTERN SLOPES AROUND
DAYBREAK SUNDAY THEN FIZZLE IT AS IT ENCOUNTERS A STRONGER
DOWNSLOPED ENVIRONMENT THAT MAY LIMIT ADDED DEVELOPMENT UNTIL LATE
IN THE DAY AS MIXING DIMINISHES. THEREFORE INCLUDED A BIT HIGHER
CHANCE OF TSRA EAST-NE THIS EVENING AND...OVER THE NW LATE
TONIGHT...THEN MAINLY ISOLATED COVERAGE SUNDAY PENDING LATER
ORGANIZATION.
EXPECT LOW TEMPS TO BE ABLE TO FALL INTO THE 60S ACROSS THE VALLEYS
OVERNIGHT WITH MAINLY LOW/MID 70S ELSW. HIGHS AGAIN CLOSE TO 100
BLUE RIDGE EAST SUNDAY AS 85H TEMPS WARM A LITTLE AND NW DOWNSLOPE
GIVES A BOOST. ALSO A FEW MORE RECORDS LIKELY TO FALL PER CLIMATE
SECTION BELOW WHILE HEAT CRITERIA A BIT MORE IFFY AS LOW LEVEL
DRYING TAKES PLACE. SINCE LOOKING AT MARGINAL CRITERIA FOR ONLY A
FEW HOURS PLAN TO ONLY INCLUDE A FEW SE CTYS IN ANOTHER ADVISORY FOR
SUNDAY FOR NOW.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH WEDNESDAY/
AS OF 345 PM EDT SATURDAY...
THE UPPER LEVEL RIDGE OF HIGH PRESSURE EXTENDING FROM THE CENTRAL
PLAINS WILL REMAIN THE MAIN FEATURE IN OUR WEATHER PATTERN FOR THE
EARLY PART OF THE WEEK...WHICH WILL KEEP OUR TEMPERATURES VERY MUCH
ON THE WARM SIDE. THAT STATED...A WEAK COLD FRONT WILL PUSH SOUTH
FROM NEW ENGLAND ACROSS THE OHIO RIVER VALLEY ON MONDAY AFTERNOON...
BRINGING AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS TO THE
AREA. AT THE VERY LEAST...THE INCREASED CLOUD COVER WILL HELP TAKE
THE EDGE OFF OF THE EXCESSIVELY HIGH TEMPERATURES BY A FEW
DEGREES...AND WILL BE LOOKING FOR TEMPERATURES TO REMAIN BELOW 100
ACROSS THE PIEDMONTS...ALTHOUGH HIGHS IN THE MID TO UPPER 90S ACROSS
THE EAST WILL STILL BE COMMON.
THE UPPER LEVEL RIDGE WEAKENS SOMEWHAT TUESDAY AND WEDNESDAY...AND
WE CAN EXPECT TO TRANSITION TO A LITTLE BIT MORE OF A TYPICAL
SUMMERTIME WEATHER PATTERN...WITH SHOWER AND THUNDERSTORMS
DEVELOPING MAINLY ACROSS THE MOUNTAINS DURING THE EARLY AFTERNOON...
AND DIMINISHING IN COVERAGE DURING THE LATE EVENING. HIGHS WILL
REMAIN ON THE WARM SIDE...WITH MID 80S TO AROUND 90 EXPECTED ACROSS
THE MOUNTAINS...AND LOW TO MID 90S EXPECTED ACROSS THE PIEDMONTS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
AS OF 345 PM EDT SATURDAY...
SHOWERS AND THUNDERSTORMS WILL STAY IN THE FORECAST THROUGH THE END
OF THE COMING WORKWEEK AS A COLD FRONT DRIFTS SLOWLY SOUTHWARD
ACROSS THE OHIO RIVER VALLEY ON THURSDAY...AND EVENTUALLY THROUGH
OUR AREA ON FRIDAY AND FRIDAY NIGHT. BY THE TIME THE FRONT MAKES IT
THROUGH OUR AREA...IT APPEARS THAT IT WILL BE WEAKENED TO THE POINT
WHERE THERE IS NOT MUCH DIFFERENCE IN TEMPERATURES ON EITHER SIDE OF
THE BOUNDARY...AND WE CAN STILL EXPECT MID TO UPPER 80S ACROSS MOST
OF THE MOUNTAINS...AND LOWER 90S ACROSS THE PIEDMONTS FOR FRIDAY AND
SATURDAY HIGHS. WEAK HIGH PRESSURE DOES BUILD INTO OUR AREA BEHIND
THE FRONT HOWEVER...AND WE CAN EXPECT LOWER RAIN CHANCES FOR FRIDAY
NIGHT AND SATURDAY.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
AS OF 750 AM EDT SATURDAY...
EXPECT VFR CONDITIONS THROUGH A LARGE BULK OF THE TAF PERIOD
ACROSS THE CENTRAL APPALACHIANS. THE EXCEPTION WILL BE A PERIOD OF
SCATTERED CONVECTION LATE THIS AFTERNOON ASSOCIATED WITH AN UPPER
LEVEL DISTURBANCE CROSSING THE OH VALLEY INTO SOUTHERN NEW
ENGLAND. THIS SYSTEM INTERACTING WITH THE MARGINALLY MOIST BUT
VERY UNSTABLE AIR MASS WILL TRIGGER SCATTERED STRONG CONVECTION
ACROSS THE NORTH LATER TODAY...AND PERHAPS INTO THE VA PIEDMONT
INCLUDING THE DANVILLE VICINITY BY THIS EVENING. TIMING BASED ON
ACTIVITY CURRENTLY CROSSING IN/WESTERN OH. WILL CONTINUE TO
MONITOR PROGRESSION OF THIS SYSTEM AS BULK OF IT MAY SLIDE TO OUR
NORTH. IF THIS OCCURS...OUTFLOW ASSOCIATED WITH THE CONVECTION
SHOULD MOVE SEWD BUT MAY NOT REACH KLWB AND KBLF TO INITIATE
CONVECTION UNTIL AFTER 21Z.
WHILE STRONG CONVECTION ANTICIPATED...DO NOT EXPECT A REPEAT OF THE
SEVERE CONVECTION THAT RAKED THE REGION FRIDAY EVENING-FRIDAY NIGHT.
EXPECT MAINLY VFR CONDITIONS SUNDAY THROUGH WEDNESDAY THOUGH WILL
LIKELY SEE MORE AREAS OF MVFR/IFR VISIBILITY DUE TO FOG EARLY EACH
MORNING FROM MONDAY ONWARD...ESPECIALLY AT KLWB AND KBLF.
ALSO...EXPECT TO SEE AN UPTICK IN AFTERNOON CONVECTION AND
ASSOCIATED SUB-VFR CONDITIONS AS THE UPPER LEVEL HIGH PRESSURE
SYSTEM GRADUALLY WEAKENS AND DRIFTS WESTWARD TOWARD THE LOWER-MID MS
VALLEY. MAY SEE A FEW STRONG-SEVERE STORMS SUNDAY AFTERNOON-EVENING
WITH THE PASSAGE OF AN UPPER LEVEL DISTURBANCE. TERRAIN-INDUCED
AFTERNOON CONVECTION CURRENTLY ANTICIPATED MONDAY-WEDNESDAY.
&&
.CLIMATE...
RECORD HIGHS:
SATURDAY/30TH SUNDAY/1ST
BLACKSBURG 92/1966 92/1959
BLUEFIELD 88/1969 88/2005
DANVILLE 103/1959 100/1990
LYNCHBURG 103/1936 98/1970
ROANOKE 104/1936 100/1931
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR VAZ044-
046-047-058-059.
HEAT ADVISORY FROM 2 PM TO 8 PM EDT SUNDAY FOR VAZ043-044-058-
059.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ022>024-
032>035-043-045.
NC...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NCZ006.
HEAT ADVISORY FROM 2 PM TO 8 PM EDT SUNDAY FOR NCZ004>006.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ003>005-019-
020.
WV...NONE.
&&
SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...NF
LONG TERM...NF
AVIATION...JH
CLIMATE...Hazardous weather outlook, Jun 30, 3:24 PM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 324 PM EDT SAT JUN 30 2012 NCZ001-002-018-VAZ007-009>020-WVZ042>045-011930- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER- SUMMERS-MONROE-GREENBRIER- 324 PM EDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS COULD AGAIN BE SEVERE...WITH THE MAIN THREAT OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. HOT TEMPERATURES WILL PERSIST SUNDAY INTO MONDAY WITH HIGHS IN THE 90S...AND HEAT INDEX VALUES IN THE 90S TO NEAR 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003-019-020-VAZ022>024-032>035-045-011930- SURRY-WILKES-YADKIN-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-CAMPBELL- 324 PM EDT SAT JUN 30 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ISOLATED THUNDERSTORMS COULD AGAIN BE SEVERE...WITH THE MAIN THREAT OF DAMAGING WINDS. HOT TEMPERATURES WILL PERSIST MONDAY WITH HIGHS IN THE 90S TO AROUND 100...WITH HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004-005-VAZ043-011930- STOKES-ROCKINGHAM-HENRY- 324 PM EDT SAT JUN 30 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 2 PM TO 8 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. HOT TEMPERATURES WILL PERSIST MONDAY WITH HIGHS IN THE 90S TO AROUND 100...WITH HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ046-047-011930- APPOMATTOX-BUCKINGHAM- 324 PM EDT SAT JUN 30 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. HOT TEMPERATURES WILL PERSIST SUNDAY INTO MONDAY WITH HIGHS IN THE 90S TO AROUND 100...WITH HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ006-VAZ044-058-059-011930- CASWELL-PITTSYLVANIA-HALIFAX-CHARLOTTE- 324 PM EDT SAT JUN 30 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 2 PM TO 8 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. HOT TEMPERATURES WILL PERSIST MONDAY WITH HIGHS IN THE 90S TO AROUND 100...WITH HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 30, 6:32 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
632 PM EDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM HAIL 1 ESE BLOWING ROCK 36.12N 81.65W
06/30/2012 E1.50 INCH WATAUGA NC PUBLIC
REPORTED BY WATAUGA COUNTY ROAD CONDITIONS FACEBOOK PAGE
IN BLACKBERRY AREA.
&&
HYSELLLocal storm report, Jun 30, 6:36 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
636 PM EDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 1 ESE BLOWING ROCK 36.12N 81.65W
06/30/2012 E1.00 INCH WATAUGA NC TRAINED SPOTTER
A FEW QUARTER SIZE HAILSTONES WERE MIXED IN WITH DIME
DIZE HAIL ON BLACKBERRY LANE. HAIL LASTED UNTIL 620 PM.
&&
HYSELLLocal storm report, Jun 30, 6:37 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
637 PM EDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL AHO 36.17N 81.62W
06/30/2012 E0.50 INCH WATAUGA NC PUBLIC
DIME SIZE HAIL.
&&
WHPLocal storm report, Jun 30, 6:41 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
641 PM EDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 5 NE FERRUM 36.97N 79.97W
06/30/2012 E1.75 INCH FRANKLIN VA PUBLIC
REPORT FROM OLD FORGE ROAD.
&&
HYSELLLocal storm report, Jun 30, 6:46 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
646 PM EDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL CALLAWAY 37.02N 80.05W
06/30/2012 E1.75 INCH FRANKLIN VA BROADCAST MEDIA
&&
WHPLocal storm report, Jun 30, 6:51 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
651 PM EDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 6 WNW RUSTBURG 37.31N 79.20W
06/30/2012 E0.75 INCH CAMPBELL VA TRAINED SPOTTER
THREE QUARTER INCH HAIL REPORTED 3S LYH
0645 PM HAIL 4 W RUSTBURG 37.28N 79.17W
06/30/2012 E0.88 INCH CAMPBELL VA TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED ON ENGLISH TAVERN ROAD AT 29S
&&
MBSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:26 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt, Craig, Giles, Montgomery and 6 more | 64 min |
| Jun 29, 8:47 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Pulaski, Smyth, Tazewell, Wythe | 58 min |
| Jun 29, 8:57 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Campbell, Rockbridge, City of Buena Vista and 2 more | 63 min |
| Jun 29, 9:02 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Franklin, Montgomery, Patrick, Pittsylvania and 3 more | 58 min |
| Jun 29, 9:13 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Grayson, Patrick, Pulaski, Smyth and 2 more | 62 min |
| Jun 29, 9:23 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham, Campbell, Charlotte, Halifax, Pittsylvania | 67 min |
| Jun 29, 9:32 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Franklin, Halifax, Henry, Patrick, Pittsylvania and 2 more | 73 min |
| Jun 29, 9:37 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 53 min |
| Jun 29, 9:58 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Campbell, Rockbridge, City of Buena Vista, City of Lynchburg | 47 min |
| Jun 29, 10:31 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham, Campbell, Charlotte, Halifax, Pittsylvania | 44 min |
| Jun 30, 3:06 PM EDT | Heat Advisory | RNK | Charlotte, Halifax, Henry, Pittsylvania, City of Danville, City of Martinsville | 29 hr |
| Jun 30, 5:00 PM EDT | Special Weather Statement | RNK | Franklin | 60 min |
| Jun 30, 5:07 PM EDT | Special Weather Statement | RNK | Patrick | 53 min |
| Jun 30, 5:52 PM EDT | Special Weather Statement | RNK | Tazewell | 53 min |
| Jun 30, 5:54 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Smyth, Tazewell, Wythe | 66 min |
| Jun 30, 6:04 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 56 min |
| Jun 30, 6:09 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, City of Lynchburg | 66 min |
| Jun 30, 6:46 PM EDT | Severe Thunderstorm Warning | RNK | Tazewell | 44 min |
| Jun 30, 7:14 PM EDT | Special Weather Statement | RNK | Patrick | 61 min |
| Jun 30, 7:17 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Pulaski | 43 min |
| Jun 30, 7:19 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Patrick | 41 min |
| Jun 30, 7:27 PM EDT | Severe Thunderstorm Warning | RNK | Tazewell | 48 min |
| Jun 30, 7:29 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Wythe, City of Galax | 46 min |
| Jun 30, 7:34 PM EDT | Special Weather Statement | RNK | Appomattox | 41 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.